For Admissions Call 866.605.0532For Non-Admissions Call 904.685.9083
Through the years, doctors have prescribed Valium for a multitude of medical and psychological conditions. Some of the more common conditions include sleep disorders, panic attacks, restless leg syndrome and certain other drug withdrawal issues. As helpful as the drug has been, it has also been destructive when abused or misused. Eventually, anyone with an addiction to Valium will have to “pay the piper” by enduring dangerous Valium withdrawal symptoms.
Valium is a trade name for a benzodiazepine classified drug called Diazepine. Doctors prescribe this drug as a sedative or muscle relaxer. Aside from its uses described above, other uses include combating seizures, dealing with muscle spasms and relief for anxiety conditions. While doctors usually prescribe Valium in pill form, it is also available as a suppository, by muscle injection or through direct injection into the bloodstream.
Even when patients use this drug properly, it has highly addictive properties. When they set out to abuse or misuse this drug, addiction becomes a certainty. In fact, some people become addicted to Valium in short order. After building up an addiction to it, any attempts to suddenly stop using the drug could lead to dangerous Valium withdrawal symptoms.
Depending on the length of the Valium addiction and the amount the user consumes per dose, people can start experiencing the onset of withdrawal symptoms within the first 24 hours. By the second day, some of the more severe Valium withdrawal symptoms will begin to appear. Unfortunately, Valium has a reputation for creating withdrawal symptoms that tend to last longer than the symptoms related to most other substances. In some cases, users may experience Valium withdrawal symptoms for as long as three weeks.
Before describing a list of Valium withdrawal symptoms, it would be prudent to mention that an overdose of this substance could cause serious problems, even death. With that in mind, patients should treat this drug with respect. If someone gets caught up in an addiction to this substance, they can expect to experience serious withdrawal repercussions without the proper care.
As is the case with most drugs classified as benzodiazepines, the withdrawal symptoms caused by the cessation of using Valium fall into one of two categories, physical or psychological. In some cases, these withdrawal symptoms can be life-threatening
The physical symptoms can cause a great deal of discomfort and be quite serious. They include muscle cramps and spasms, fever, vomiting, cold chills, sweating, tremors, light sensitivity, numbness or tingling in the extremities, restlessness and touch sensitivity. The possible psychological symptoms include hallucinations, depersonalization, anxiety, irritability, and paranoia.
In order to avoid most withdrawal symptoms, users should never suddenly stop taking these types of substances. Instead, they should consult with a physician. They could also seek help from a reputable drug and alcohol detox and rehab center like Beaches Recovery. Here, a clinician could prescribe medically-monitored detox programs.
Beaches Recovery is a full-service rehab facility located in Jacksonville, Florida. We now offer detox services, a wide range of treatment options and aftercare programs. Since we view each patient as a unique individual, we make every effort to customize your treatment plan to meet your specific needs. The list of available treatment options includes:
At the conclusion of treatment, we offer patients ongoing aftercare counseling and access to a sober living or transitional living arrangement.
Don’t put your life at risk by stopping the use of Valium “cold turkey.” Contact Beaches Recovery for immediate help. Our licensed counselors and medical staff stand ready to provide you with the kind of addiction treatment you deserve. After admitting you have an addiction, the most important step you can take is picking up the phone and calling us at 866-605-0532. From there, we can work together toward your recovery.